Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2005, 12:43 AM CDT for Tulsa County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 12:43 AM CDT (05:43 UTC)
- Expired
- Jun 17, 2005, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3238 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 170543
SVRTSA
OKC143-170645-
/O.NEW.KTSA.SV.W.0251.050617T0543Z-050617T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 145 AM CDT
* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF SAND SPRINGS TO 12 MILES SOUTHWEST OF
GLENPOOL...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND
SPRINGS...GLENPOOL...JENKS...BIXBY...TULSA AND BROKEN ARROW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3617 9612 3617 9580 3591 9577 3591 9583
3586 9583 3586 9603 3608 9603 3609 9603
3609 9614 3617 9616
$$2 follow-up statements
000
WWUS54 KTSA 170621
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT FRI JUN 17 2005
OKC143-170645-
/O.CON.KTSA.SV.W.0251.000000T0000Z-050617T0645Z/
TULSA OK-
120 AM CDT FRI JUN 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR TULSA
COUNTY...
AT 119 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF JENKS TO 7 MILES SOUTH OF LEONARD...MOVING EAST AT 30
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEONARD...TULSA
AND BROKEN ARROW.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE
OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3617 9612 3617 9580 3591 9577 3591 9583
3586 9583 3586 9603 3608 9603 3609 9603
3609 9614 3617 9616
$$000
WWUS54 KTSA 170642
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 AM CDT FRI JUN 17 2005
OKC143-170652-
/O.EXP.KTSA.SV.W.0251.000000T0000Z-050617T0645Z/
TULSA OK-
142 AM CDT FRI JUN 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY EXPIRES AT 145 AM
CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3617 9612 3617 9580 3591 9577 3591 9583
3586 9583 3586 9603 3608 9603 3609 9603
3609 9614 3617 9616
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:31 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 17, 12:31 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1231 AM CDT FRI JUN 17 2005 .MESOSCALE UPDATE... 05Z SURFACE OBS AND MODEL UPPER AIR DATA INDICATES THE LOWER LEVELS BECOMING MORE STABLE. CAPE VALUES ARE AROUND 600 OVER TULSA COUNTY DOWN TO OKMULGEE COUNTY...THEN INCREASING TO AROUND 900 FROM OKFUSKEE TO WESTERN PITTSBURG COUNTY. GENERALLY WEST OF HIGHWAY 75 CAPES DROP OFF QUICKLY...SO EXPECT STRONGEST CONVECTION TO STAY WEST OF HIGHWAY 75...AND EXPECT STORMS TO WEAKEN AS THEY MOVE FARTHER EAST. CORRELATING MESONET WINDS AND RADAR INDICATES THAT STRONGEST WINDS FOR TSA FORECAST AREA ARE NOT WITH THE LEADING OF THE LINE OF STORMS ...BUT SOME DISTANCE BEHIND. THE HIGHER WINDS SEEM TO CORRELATE BETTER WITH THE COLDEST CLOUD TOPS. THIS IS NOT NECESSARILY THE CASE WITH THE STORMS IN CENTRAL OK WHERE THE LOW LEVEL REFLECTIVITY GRADIENT IS MUCH STRONGER AT THE LEADING EDGE. GREATEST THREAT OF SEVERE FOR EASTERN OKLAHOMA THROUGH 130 AM APPEARS TO REMAIN FROM CREEK TO OKFUSKEE COUNTY AND POSSIBLY AS FAR EAST AS OKMULGEE COUNTY. && MESO FORECASTER ID= 2
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 807 PM CDT THU JUN 16 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 807 PM CDT THU JUN 16 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND 10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT THE CHANCE APPEARS LOW AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 16, 7:44 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 744 PM CDT THU JUN 16 2005 OKZ054>056-059>061-064>067-070>071-170145- CREEK-MCINTOSH-MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE- ROGERS-TULSA-WAGONER-WASHINGTON- 744 PM CDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 488 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 12 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...TULSA...WAGONER...EUFAULA... CLAREMORE...BARTLESVILLE...PAWHUSKA...NOWATA...OKMULGEE... OKEMAH...PAWNEE...MUSKOGEE AND BRISTOW.
Special weather statement, Jun 16, 9:31 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 931 PM CDT THU JUN 16 2005 OKZ049-053>056-059>061-064>067-070>071-073>076-171000- CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA- OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA- WAGONER-WASHINGTON- 931 PM CDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU... EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON... PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE... BARTLESVILLE...BRISTOW...TULSA AND WAGONER.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 62 min |
| Jun 16, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jun 17, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 60 min |
| Jun 17, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| Jun 17, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jun 17, 3:08 AM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.